Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 221, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 28, 2001, 10:29 PM CDT for Keya Paha County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2001, 10:29 PM CDT (03:29 UTC)
- Expired
- Jul 28, 2001, 11:30 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 10:30 PM CDT | Hail 1 | Springview, NE | Small tree limbs down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 8:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 290330
SVRLBF
NEC103-290430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1029 PM CDT SAT JUL 28 2001
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 1130 PM CDT
* AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 17 MILES WEST OF SPRINGVIEW...MOVING EAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER SPRINGVIEW AROUND 1055 PM CDT
8 MILES SOUTH OF BURTON AROUND 1105 PM CDT
13 MILES SOUTH OF MILLS AROUND 1120 PM CDT
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4304 10020 4284 10019 4276 9962 4281 9934
4298 9931
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 8:40 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 28, 8:40 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 840 PM CDT SAT JUL 28 2001 WATCH #637 ON ITS WAY...CLUSTER OF STORMS MOVING SOUTHEAST OUT OF SD SHOULD HOLD TOGETHER INTO NC ZONES. LAPS DATA SHOWS FAIRLY HIGH CIN VALUES IN THE NERN ZONES...SO SOME CONCERN ABOUT POTENTIAL FOR WINDS TO GET TO THE GROUND. STILL..AS STORMS FROM WRN CHERRY MOVE INTO LOW LEVEL JET WHICH IS INCREASING...SOME ADDITIONAL DEVELOPMENT IS POSSIBLE.f MERRIMAN PROFILER INDICATING 0-2KM SHEAR INCREASING AND WITH STORMS MOVING SE...INFLOW SHOULD BE FAVORABLE AS THEY MOVE INTO DEEPER MOISTURE. .LBF...NONE. JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:45 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 45 min |
| Jul 28, 10:50 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 40 min |
| Jul 29, 4:33 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 57 min |
| Jul 29, 5:30 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 60 min |
| Jul 29, 6:20 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 40 min |
| Jul 29, 6:27 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 63 min |
| Jul 29, 6:44 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 31 min |
| Jul 29, 6:56 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.